New York, 2021Flash Flooding and Debris Flow in New York, July 29 to 30, 2021
July 29 to 30, 2021 · NWS ALY · 41 events in 4 counties and zones
Bands of moderate to heavy rainfall set up across areas north of Interstate 90 during the afternoon and evening hours on Thursday, July 29, 2021 north of a warm front and area of low pressure. Between 2 and 4 inches of rain fell which resulted in several reports of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $155,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Bands of moderate to heavy rainfall set up across areas north of Interstate 90 during the afternoon and evening hours on Thursday, July 29, 2021 north of a warm front and area of low pressure. Between 2 and 4 inches of rain fell which resulted in several reports of flash flooding. In addition, a few stronger thunderstorms produced some damaging winds, downing trees and power lines. The areas hardest hit from these storms were across Saratoga and Washington counties including the towns of Argyle and Fort Edward. In this corridor, many roads were impassable or washed out from the flooding. Some roads remained closed on Friday, July 30, 2021 and beyond.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 29, 3:27 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 3:27 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
427 PM EDT Thu Jul 29 2021
.SYNOPSIS...
Showers and thunderstorms are currently moving through
the region and are expected to continue through this evening.
Tonight, showers gradually diminish as a cold front moves through
the region. Behind the cold front, partly to mostly sunny skies are
expected Friday with breezy conditions and high temperatures only in
the 60s and 70s. Pleasant weather continues for the first half of
the weekend, but chances for rain increase again on Sunday.&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 3:45 PM EDT, showers and a few embedded rumbles of thunder
continue across the region. So far, the axis of heaviest rain
has been from the Mohawk Valley and the southern Adirondacks
into southern Vermont where around 0.5-0.75" of rain has fallen
per NYS mesonet obs and dual pol radar estimates. There is a
surface warm front located well to our south per WPC surface
analysis, but the mid-level warm front has made it to around
I-90. An area of heavier showers and a few rumbles of thunder located
over the Western Adirondacks is being driven by a shortwave
over Western NY. This area of showers is expected to ride along
the mid-level warm front over the next several hours.
The approaching mid-level shortwave and isentropic lift/warm
air advection should lead to rainfall amounts of another half
inch or so for areas mainly north of I-90 over the next several
hours, with heavier amounts possible in thunderstorms and where
cells train over the same area. Flash flood guidance is around
1.5" per hour and 2" in 3 hours for these areas. While current
rainfall rates are maxing our at around 0.5" per hour, we will
continue to monitor the threat for flash flooding over the next
several hours, especially for areas that have already seen
heavier rain through the day today. WPC has placed our region in
a slight risk for excessive rainfall, so while not expected to
be widespread, an isolated flash flood event is possible
especially considering that soils are anomalously moist due to
the anomalously wet conditions over the past few weeks.
While the flash flood threat is the primary threat this
afternoon and evening, SPC does have areas south of I-90 in a
marginal risk for sever weather. It should be emphasized,
however, that this threat is a secondary threat behind flash
flooding. With abundant cloud cover and showers over the past
several hours, instability is generally lacking for most of our
CWA, with only ~500J/kg of CAPE for parts of the Mid-Hudson
Valley, so any severe weather that does develop will be of the
high shear/low CAPE variety. SPC mesoanalysis shows 40-50 kt of
0-6 km bulk shear and 20 kts of 0-1 km shear across the
southern half of our area. Isolated damaging winds look to be
the primary severe threat, although the SPC does have a 2%
tornado probability south of I-90 likely due to backed low-level
winds and low LCLs. However, have not seen much rotation with
cells that have developed in our CWA so far this afternoon.
Current thinking is that severe threat in general looks pretty
limited for our area, with the primary focus being heavy
rainfall.
Flash flood/heavy rain threat continues this evening, but as we
head through the evening and into the overnight hours, showers
and thunderstorms should gradually end from west to east between
2-6z as drier mid-level air works into the region and a cold
front pushes into the region towards morning. This will result
in advection of cooler and drier air into the region. A
tightening pressure gradient will cause winds to become breezy
out of the northwest in the wake of the frontal passage.
Overnight lows will be in the upper 50s to mid 60s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
Friday, much nicer weather is expected in the wake of the cold
frontal passage. We will be located between high pressure to the
west and departing low pressure to the east. Therefore, there
will be a tight pressure gradient over our region, which will
lead to breezy northwest winds that will advect cooler and much
drier air into the region. Despite deep mixing to at least 850
mb, high temperatures are only expected to be in the 60s for the
southern Adirondacks to mid 80s in the Hudson Valley as 850 mb
temps will only be around 4-6C. We will be under a cold
pool/troughing aloft, so an isolated pop-up shower is possible
during the afternoon. However, with dewpoints decreasing into
the low 50s and a mid-level subsidence inversion seen on BUFKIT
forecast soundings, any showers that do develop will be few and
far between.
Friday night looks mainly clear with cool temperatures dropping
into the 40s in the high terrain to low 50s in the valleys. High
pressure will remain to the west, and while the pressure
gradient weakens slightly, it will still be strong enough to
maintain light winds through the night. This should promote
some boundary layer mixing, so therefore went a degree or 2
above NBM guidance for overnight lows despite continued cold
air advection.
Saturday morning will feel more like early September than early
August with the cool temperatures and low dewpoints. However,
with mainly clear skies, temperatures should climb quickly
through the morning and eventually top out in the upper 60s in
the southern Adirondacks to upper 70s in the Mid Hudson valley.
High pressure will remain to our west, so while the pressure
gradient will be weaker than Friday, there will still be a nice
breeze for much of the day. Some more clouds will also be
possible in the afternoon in advance of our next weather system.
Saturday night, an upper-level trough begins to dig south from
Canada towards the Great lakes. Surface low pressure should
develop in response by late Saturday night. High pressure will
slide to our south and east, which will allow for advection of
warmer, more moist air into the region as well, which should
keep low temperatures warmer than the previous night (a few
upper 40s with widespread mid 50s for overnight lows), although
the degree of cooling will depend on how quickly clouds
overspread the region. There will also be an increasing chance
for showers towards morning, especially for our northern and
western areas which will be closer to the upper-level forcing at
this time.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Guidance shows the region remaining under a trough through the
period. There is good agreement a potent short wave will be on the
approach Sunday and it's expected to move across the region Sunday
night. Its associated surface low pressure system is expected to
move across the region sweeping a cold front through. Expecting
widespread chances for showers along with chances for thunderstorms
and cooler than normal temperatures. Precipitable water values are
expected to remain below 1 1/2 inches.
surface high pressure builds across the area on Monday with mainly
fair weather expected. It will be unseasonably cool with highs in
the 70s below 1500 feet and in the 60s above that; more similar to
mid-September.
As we progress through the week confidence in the forecast lowers as
guidance differs handling individual short waves. The GFS indicates
an upper level low develops over the Midwest by mid-week while the
ECMWF remains open and progressive. It appears we should have mainly
fair weather through Tuesday night with chances for storms possibly
returning Wednesday along with temperatures possibly moderating
towards normal for early August.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Scattered showers and thunderstorms have moved into eastern NY
and western New England. Only KGFL has seen MVFR from rain
shower. Activity will generally be scattered this afternoon, but
KGFL could see a few hours of steady rainfall. There is the
potential for a brief t-storm lowering visibility to IFR range,
so will include this in a TEMPO for all sites. Otherwise, it
will generally be VFR outside of the precip with southerly winds
of 5 to 10 kts.
Flying conditions look to lower down to MVFR/IFR for this
evening for all sites with light southerly winds with more
showers will be moving in for overnight. MVFR/IFR visibility
will be possible with these showers as well with lingering low
clouds and some fog through daybreak Friday.
Outlook...
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: Moderate Operational Impact. Chance of SHRA.
Sunday: High Operational Impact. Likely SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Low Operational Impact. Slight Chance of SHRA.
&&
.FIRE WEATHER...
Showers and thunderstorms currently moving through the region
will continue through the evening hours and begin to taper off
around midnight. Total rainfall amounts look to be around a
quarter to half an inch, with higher amounts possible in
thunderstorms.
Minimum relative humidity values this afternoon will be around
60 to 80 percent, increasing to around 100 percent tonight.
Minimum RH values on Friday will be between 50 to 60 percent and
will recover to around 75-85% Friday night.
Southerly winds this afternoon at around 5-10 mph could gust to
around 15-20 mph. After midnight, winds begin to shift to the
northwest behind a cold frontal passage. On Friday winds will be
from the northwest at 10-20 mph with some gusts of 20-30 mph
possible. Winds decrease to around 50-0 mph Friday night.
&&
.HYDROLOGY...
Showers and thunderstorms currently moving through the region
have dropped anywhere from a few hundredths of an inch to three
quarters of an inch of rain across the region as of 3:45 PM. An
additional quarter to half inch of rain will be possible over
through tonight, with locally higher amounts possible in
thunderstorms and where storms train over the same area. Where
locally heavy rain occurs, some minor flooding of urban, poor
drainage and low lying areas is possible. Scattered flash
flooding is also possible, as 30-day rainfall estimates indicate
150-400 percent of normal precip across the region with
multiple rounds of showers and storm with downpours. Many area
rivers will experience a rise in water levels tonight into
Friday morning as a result of the rain, but river flooding is
not expected at this time, with most areas remaining below
action stage.
Dry weather returns for Friday, with breezy and cooler
conditions. It should remain dry through Saturday, with
increasing chances for showers and some thunderstorms by Sunday
as a strong disturbance moves across the region. Additional
rainfall will likely occur in parts of the area, which could
result in some hydro issues. Stay tuned for further updates.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Main
NEAR TERM...Main
SHORT TERM...Main
LONG TERM...IAA
AVIATION...SND
FIRE WEATHER...Main/JPV
HYDROLOGY...Main/JPV
Hazardous weather outlook, Jul 29, 3:50 PM EST, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
450 PM EDT Thu Jul 29 2021
MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
301100-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
450 PM EDT Thu Jul 29 2021
This Hazardous Weather Outlook is for the Berkshires in Massachusetts,
southern Vermont, and Eastern New York excluding Ulster and Dutchess
Counties.
.DAY ONE...Tonight.
Showers and thunderstorms with locally heavy rainfall are expected
this evening into early tonight. There is a Slight Risk of excessive
rainfall across most of the region, resulting in potential for
scattered flash flooding and minor flooding of urban, poor drainage
and low lying areas. Areas that receive repeated thunderstorms will
be most susceptible to flash flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a chance of thunderstorms on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ001-013-NYZ063>066-301100-
Northern Litchfield-Southern Litchfield-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
450 PM EDT Thu Jul 29 2021
This Hazardous Weather Outlook is for northwestern Connecticut and
Ulster and Dutchess Counties in New York.
.DAY ONE...Tonight.
Showers and thunderstorms with locally heavy rainfall are expected
this evening into early tonight. There is a Slight Risk of excessive
rainfall across most of the region, resulting in potential for
scattered flash flooding and minor flooding of urban, poor drainage
and low lying areas. Areas that receive repeated thunderstorms will
be most susceptible to flash flooding.
There is also a Marginal Risk of severe thunderstorms this afternoon
into this evening. The main threat is isolated damaging winds gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a chance of thunderstorms on Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Event by event
24 flash flood, 9 flood, 7 thunderstorm wind, 1 debris flow. Local standard time, as filed.
Flash Flood, Washington
- When
- July 29, 5:31 PM EST to 7:30 PM EST
- Where
- Washington County, 1.33 mi SE of Dewey Bridge to 1.38 mi SE of Dewey Bridge
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.414, -73.435
A portion of East Starbuck Lane was washed away due to flash flooding in the Town of Fort Ann.
Flood, Saratoga
- When
- July 29, 5:50 PM EST to 7:50 PM EST
- Where
- Saratoga County, 0.48 mi N of Wilton to 0.71 mi WSW of Wilton
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 43.187, -73.750
Yards and roads flooded in the Town of Wilton, all runoff.
Flash Flood, Saratoga
- When
- July 29, 6:30 PM EST to 8:30 PM EST
- Where
- Saratoga County, 0.32 mi SSW of Fortsville to 1.38 mi E of Reynolds Corners
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 43.246, -73.682
Flooding was observed in several places across northern Saratoga County. A mudslide was reported in the Town of Moreau.
Thunderstorm Wind, Saratoga
- When
- July 29, 6:35 PM EST
- Where
- Saratoga County, 0.44 mi ESE of Gurn Spg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.167, -73.722
Trees were downed near Craw Lane near the Town of Wilton, one of which fell on a house.
Thunderstorm Wind, Saratoga
- When
- July 29, 6:45 PM EST
- Where
- Saratoga County, 1.22 mi SE of Saratoga Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 43.070, -73.780
A few trees were downed in the City of Saratoga Springs.
Flash Flood, Washington
- When
- July 29, 6:54 PM EST to 8:30 PM EST
- Where
- Washington County, 0.9 mi S of Ft Edward to 1.03 mi S of Ft Edward
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.257, -73.579
Water was observed over the roadway on Drifting Ridge Road and Tori Trace in the Town of Fort Edward.
Flood, Washington
- When
- July 29, 6:56 PM EST to 8:30 PM EST
- Where
- Washington County, 1.45 mi SSE of Argyle to 1.55 mi SSE of Argyle
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.211, -73.488
Basement flooding was observed along Lick Springs Road near the Town of Argyle.
Flash Flood, Washington
- When
- July 29, 6:57 PM EST to 8:30 PM EST
- Where
- Washington County, 0.97 mi NNE of Argyle to 1 mi NNE of Argyle
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 43.243, -73.493
The Dollar General store was flooded in the Village of Argyle.
Flash Flood, Washington
- When
- July 29, 7:00 PM EST to 8:30 PM EST
- Where
- Washington County, 2.44 mi ESE of Argyle Arpt to 2.59 mi ESE of Argyle Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.232, -73.589
U.S. Route 4 was impassable at Black House Road in the Town of Fort Edward due to flash flooding.
Flash Flood, Saratoga
- When
- July 29, 7:00 PM EST to 8:30 PM EST
- Where
- Saratoga County, 2.94 mi W of Fortsville to 2.8 mi W of Fortsville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 43.250, -73.738
A portion of Spier Falls Road in the Town of Moreau was washed out due to flash flooding.
Flash Flood, Saratoga
- When
- July 29, 7:00 PM EST to 8:30 PM EST
- Where
- Saratoga County, 0.8 mi SW of Gurn Spg to 0.76 mi SW of Gurn Spg
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 43.162, -73.741
A woman was rescued by kayak from her flooded home on Northern Pines Road in the Town of Wilton after the adjacent creek overflowed.
Thunderstorm Wind, Saratoga
- When
- July 29, 7:10 PM EST
- Where
- Saratoga County, 2.05 mi SE of Clifton Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.860, -73.740
A few trees were downed in Halfmoon Township.
Flood, Washington
- When
- July 29, 7:10 PM EST to 8:30 PM EST
- Where
- Washington County, 2.94 mi SW of Durkeetown to 2.21 mi SW of Durkeetown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.219, -73.570
Water covered a portion of Cary Road in the Town of Fort Edward.
Flash Flood, Washington
- When
- July 29, 7:10 PM EST to 8:30 PM EST
- Where
- Washington County, 0.46 mi S of Ft Miller to 0.66 mi SSE of Ft Miller
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.163, -73.580
U.S. Route 4 and Lock Road in the Town of Fort Edward was impassable due to flash flooding. The inside of Turning Point Wesleyan Church on U.S. Route 4 was also flooded.
Flash Flood, Washington
- When
- July 29, 7:10 PM EST to 8:30 PM EST
- Where
- Washington County, 1.73 mi E of Ft Miller to 1.98 mi E of Ft Miller
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.175, -73.546
Portions of O'Brien Road and Anthony Road in the Town of Fort Edward were washed out due to flash flooding.
Flash Flood, Washington
- When
- July 29, 7:10 PM EST to 8:30 PM EST
- Where
- Washington County, 0.52 mi SSE of Ft Miller to 0.62 mi SSE of Ft Miller
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.163, -73.576
Blodgett Road in the Town of Fort Edward was impassable due to flash flooding.
Flash Flood, Washington
- When
- July 29, 7:10 PM EST to 8:30 PM EST
- Where
- Washington County, 2.95 mi NNE of Ft Miller to 3.01 mi NNE of Ft Miller
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.210, -73.560
Woodard Road in the Town of Fort Edward was closed due to flash flooding.
Flash Flood, Washington
- When
- July 29, 7:10 PM EST to 8:30 PM EST
- Where
- Washington County, 1.99 mi WNW of South Argyle to 1.79 mi WNW of South Argyle
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.190, -73.537
Hunter Road between Williams Road and Moore Road in the Town of Fort Edward was washed out due to flash flooding.
Flood, Washington
- When
- July 29, 7:10 PM EST to 8:30 PM EST
- Where
- Washington County, 0.68 mi S of Ft Miller to 0.67 mi S of Ft Miller
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.160, -73.579
Basement flooding occurred along Fort Miller Road in the Town of Fort Edward.
Thunderstorm Wind, Washington
- When
- July 29, 7:15 PM EST
- Where
- Washington County, 2.34 mi N of Cossayuna
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.214, -73.426
A tree was downed on Route 48 near the Village of Argyle.
Flood, Washington
- When
- July 29, 7:15 PM EST to 8:30 PM EST
- Where
- Washington County, 0.76 mi NE of Argyle to 0.82 mi ENE of Argyle
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.238, -73.490
Basement flooding was observed along East Street in the Village of Argyle.
Debris Flow, Washington
- When
- July 29, 7:15 PM EST to 8:30 PM EST
- Where
- Washington County, 0.72 mi NE of Argyle to 0.7 mi NE of Argyle
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.237, -73.490
A portion of State Route 40 in the Village of Argyle was impassable due to a tree and rock slide.
Flash Flood, Washington
- When
- July 29, 7:15 PM EST to 8:30 PM EST
- Where
- Washington County, 0.63 mi NE of South Argyle to 1.34 mi ENE of South Argyle
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.187, -73.491
Water covered the road along a portion of County Route 49 in the Town of Argyle.
Flash Flood, Washington
- When
- July 29, 7:15 PM EST to 8:30 PM EST
- Where
- Washington County, 1.83 mi SSE of Argyle to 1.92 mi SSE of Argyle
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.206, -73.486
County Farm Road was washed out in the Town of Argyle due to flash flooding.
Flash Flood, Washington
- When
- July 29, 7:15 PM EST to 8:30 PM EST
- Where
- Washington County, 1.46 mi NNE of Cossayuna to 1.93 mi NNE of Cossayuna
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.200, -73.421
A culvert was plugged and caused flooding into a well on East Lake Road in the Town of Argyle.
Flash Flood, Washington
- When
- July 29, 7:15 PM EST to 8:30 PM EST
- Where
- Washington County, 1.37 mi WNW of South Argyle to 0.98 mi WNW of South Argyle
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.191, -73.523
Moore Road was closed in the Town of Argyle due to flash flooding.
Flash Flood, Washington
- When
- July 29, 7:15 PM EST to 8:30 PM EST
- Where
- Washington County, 2.41 mi WSW of Middle Falls to 2.12 mi WNW of Trionda
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 43.084, -73.572
There were numerous areas of several inches of standing water and water rushing over the road from other roads along New York routes 29 and 40.
Flash Flood, Washington
- When
- July 29, 7:15 PM EST to 8:30 PM EST
- Where
- Washington County, 0.35 mi SSW of Thomson to 0.34 mi SSW of Thomson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.126, -73.584
County Route 113 near Post Office Lane in the Town of Easton was impassable due to flash flooding.
Flash Flood, Washington
- When
- July 29, 7:15 PM EST to 8:30 PM EST
- Where
- Washington County, 0.85 mi NW of Cossayuna to 0.49 mi WNW of Cossayuna
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.188, -73.442
Water was over the roadway near the intersection of County routes 48 and 49 in the Town of Greenwich.
Flash Flood, Saratoga
- When
- July 29, 7:15 PM EST to 8:30 PM EST
- Where
- Saratoga County, 0.42 mi ENE of Northumberland to 0.5 mi NNW of Northumberland
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 43.132, -73.592
Three feet of standing water was observed on New York Route 32 just north of U.S. Route 4 near the Town of Northumberland.
Flash Flood, Washington
- When
- July 29, 7:16 PM EST to 8:30 PM EST
- Where
- Washington County, 0.81 mi N of Argyle to 1.04 mi E of Argyle
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 43.242, -73.498
A driveway was washed out in the Village of Argyle.
Thunderstorm Wind, Washington
- When
- July 29, 7:20 PM EST
- Where
- Washington County, 1.89 mi ESE of Cambridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 43.022, -73.344
A tree was downed on Ashgrove Road near Hill Lane near the Town of Cambridge.
Thunderstorm Wind, Rensselaer
- When
- July 29, 7:24 PM EST
- Where
- Rensselaer County, Hoosick Falls
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.900, -73.350
A tree was downed on wires in the Village of Hoosick Falls.
Flood, Washington
- When
- July 29, 7:30 PM EST to 11:45 PM EST
- Where
- Washington County, 1.73 mi NE of Eagleville to 2.39 mi NE of Eagleville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.098, -73.296
Water was over State Route 313 between County Route 61 and Hickory Hill Road in the Town of Salem.
Flash Flood, Saratoga
- When
- July 29, 7:30 PM EST to 8:30 PM EST
- Where
- Saratoga County, 0.17 mi ENE of Wilton to 0.37 mi S of Wilton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.181, -73.747
A water rescue occurred in the Town of Wilton due to a car stuck in flood waters. The intersection of Ballard Road and U.S. Route 9 was closed due to flooding.
Flash Flood, Saratoga
- When
- July 29, 7:30 PM EST to 8:30 PM EST
- Where
- Saratoga County, 1.46 mi NNW of Gansevoort to 1.38 mi NNW of Gansevoort
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.219, -73.682
The intersection of Fortsville Road and Clark Road was impassable due to flash flooding.
Flash Flood, Washington
- When
- July 29, 7:42 PM EST to 8:30 PM EST
- Where
- Washington County, 0.29 mi N of Ft Miller to 0.29 mi S of Ft Miller
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 43.174, -73.581
A culvert collapse occurred on U.S. Route 4 in the Town of Fort Edward.
Flood, Washington
- When
- July 29, 8:30 PM EST to July 30, 6:00 AM EST
- Where
- Washington County, 0.52 mi SSE of Ft Miller to 0.62 mi SSE of Ft Miller
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.163, -73.576
Blodgett Road in the Town of Fort Edward remained closed due to flash flooding.
Flood, Washington
- When
- July 29, 8:30 PM EST to July 30, 6:00 AM EST
- Where
- Washington County, 2.95 mi NNE of Ft Miller to 3.01 mi NNE of Ft Miller
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.210, -73.560
The southern end of Woodard Road in the Town of Fort Edward remained closed due to flooding.
Flood, Washington
- When
- July 29, 8:30 PM EST to July 30, 6:00 AM EST
- Where
- Washington County, 1.37 mi WNW of South Argyle to 0.98 mi WNW of South Argyle
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 43.191, -73.523
Moore Road remained closed in the Town of Argyle due to flooding.
Thunderstorm Wind, Columbia
- When
- July 29, 8:35 PM EST
- Where
- Columbia County, 0.41 mi N of Queechy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 42.406, -73.430
Route 295 was closed between Routes 22 and 5 due to a downed tree and wires in the Town of Canaan.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kentucky, July 29 to 30, 20211 death · $2.0 million · 53 kt wind · 6 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 2021EF3 · 15 events
- Tornadoes and Hail in Ohio, July 29, 2021$1.3 million · EF2 · 12 events
- Debris Flows and Hail in Colorado, July 29, 2021$126 million · 1.5 in hail · 3 events
- Tornadoes and Hail in New Jersey, July 29, 20218 injured · EF2 · 20 events
- Flash Flooding in Arizona, July 29, 2021$40 million · 5 events
- Flash Flooding and Damaging Wind in Arizona, July 29, 20211 death · 1 injured · $7,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Vermont, July 29 to 30, 20211 injured · $4.7 million · 27 events
- Flash Flooding and Debris Flow in Kentucky, July 29 to 30, 2021$2.1 million · 61 kt wind · 31 events
- Flash Flooding in New Hampshire, July 29 to 30, 2021$2.2 million · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 2021$476,000 · EF1 · 7 events
- Hail and Damaging Winds in Virginia, July 29, 2021$758,000 · 2.25 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 973165, 973164, 974127, 972755, 972748, 973171, 974067, 974071, 973172, 974438, 974442, 972750, 974038, 974039, 974040, 974045, 974053, 974060, 974064, 972752, 974072, 974073, 974075, 974076, 974077, 974079, 974082, 974122, 974126, 974422, 974081, 972753, 972751, 974128, 974431, 974433, 974052, 974048, 974054, 974080, and more.